Alert archive / South Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 9, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Apr 6, 2006, 6:06 AM CDT for Aurora County, Davison County, South Dakota. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2006, 6:06 AM CDT (11:06 UTC)
- Expired
- Apr 6, 2006, 6:43 AM CDT
- In force
- 37 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
Counties Aurora County, SD, Davison County, SD
The radar
The Sioux Falls radar (KFSD), 127 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 11.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1852 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 061107
SVRFSD
SDC003-035-061145-
/O.NEW.KFSD.SV.W.0009.060406T1106Z-060406T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
606 AM CDT THU APR 6 2006
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN AURORA COUNTY IN SOUTHEAST SOUTH DAKOTA
DAVISON COUNTY IN SOUTHEAST SOUTH DAKOTA
* UNTIL 645 AM CDT
* AT 606 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 5 MILES SOUTHWEST OF MOUNT VERNON...OR ABOUT 16
MILES WEST OF MITCHELL...MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUNT VERNON AROUND 615 AM CDT...
MITCHELL AROUND 635 AM CDT...
LOOMIS AROUND 640 AM CDT...
THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.
LAT...LON 4362 9839 4350 9807 4384 9797 4385 9835
4393 9834 4392 9856
$$
084 follow-up statements
000
WWUS53 KFSD 061115
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
615 AM CDT THU APR 6 2006
SDC003-035-061145-
/O.CON.KFSD.SV.W.0009.000000T0000Z-060406T1145Z/
AURORA SD-DAVISON SD-
615 AM CDT THU APR 6 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR DAVISON AND EASTERN AURORA COUNTIES...
AT 615 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR MOUNT VERNON...OR ABOUT 13 MILES
WEST OF MITCHELL...MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUNT VERNON AROUND 615 AM CDT...
MITCHELL AROUND 625 AM CDT...
LOOMIS AROUND 630 AM CDT...
THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.
LAT...LON 4362 9839 4350 9807 4384 9797 4385 9835
4393 9834 4392 9856
$$
08000
WWUS53 KFSD 061125
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
625 AM CDT THU APR 6 2006
SDC003-035-061145-
/O.CON.KFSD.SV.W.0009.000000T0000Z-060406T1145Z/
AURORA SD-DAVISON SD-
625 AM CDT THU APR 6 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR DAVISON AND EASTERN AURORA COUNTIES...
AT 625 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 4 MILES NORTH OF MOUNT VERNON...OR
ABOUT 12 MILES WEST OF MITCHELL...MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LOOMIS AROUND 630 AM CDT...
THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND
STAY AWAY FROM WINDOWS.
AT 610 AM CDT...NICKEL SIZED HAIL WAS REPORTED IN PLANKINTON.
LAT...LON 4362 9839 4350 9807 4384 9797 4385 9835
4393 9834 4392 9856
$$
08000 WWUS53 KFSD 061137 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 637 AM CDT THU APR 6 2006 SDC003-061147- /O.CAN.KFSD.SV.W.0009.000000T0000Z-060406T1145Z/ AURORA SD- 637 AM CDT THU APR 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN AURORA COUNTY IS CANCELLED... LAT...LON 4374 9832 4350 9807 4384 9797 4385 9832 $$ SDC035-061145- /O.CON.KFSD.SV.W.0009.000000T0000Z-060406T1145Z/ DAVISON SD- 637 AM CDT THU APR 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR DAVISON COUNTY... AT 637 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 7 MILES WEST OF LOOMIS...OR ABOUT 13 MILES NORTHWEST OF MITCHELL...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4374 9832 4350 9807 4384 9797 4385 9832 $$ 08
000
WWUS53 KFSD 061143
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
643 AM CDT THU APR 6 2006
SDC003-035-061153-
/O.CAN.KFSD.SV.W.0009.000000T0000Z-060406T1145Z/
AURORA SD-DAVISON SD-
643 AM CDT THU APR 6 2006
...THE SEVERE THUNDERSTORM WARNING FOR DAVISON COUNTY IS CANCELLED...
THE STORM HAS WEAKENED AND EXITED THE COUNTY.
LAT...LON 4362 9839 4350 9807 4384 9797 4385 9835
4393 9834 4392 9856
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:09 AM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Apr 6, 3:09 AM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
309 AM CDT THU APR 6 2006
.DISCUSSION...
LOTS TO GET ORGANIZED THIS MORNING IN THE FIRST 24 HOURS. ELEVATED
INSTABILITY CONTINUES TO INCREASE ACROSS THE REGION VERY EARLY THIS
MORNING AS UPPER LEVEL JET PRESSES INTO OUR FAR WESTERN CWA BY ABOUT
12Z. BEST UPPER LEVEL FORCING WORKS FROM WEST TO EAST TODAY AND
REALLY FOCUSES IN ON SOUTHEAST CWA THIS AFTERNOON. COULD SEE SOME
ELEVATED HAILERS THIS MORNING BUT WILL NEED TO OVERCOME SOME
ELEVATED CIN AS WELL. AT THIS TIME...THE FAR SOUTHERN CWA APPEARS TO
HAVE THE BEST CHANCE TO BUST THE CIN. LOOKS LIKE NORTHEAST NEBRASKA
COULD BE A FOCAL POINT FOR DEVELOPMENT LATE THIS AFTERNOON...THEN
EVERYTHING SHOULD BLOSSOM AFTER THAT. WITH SATURATED GROUND/RIVER
ISSUES ALREADY AND A PRETTY GOOD POTENTIAL FOR LOCATIONS IN NW IA TO
RECEIVE A COUPLE OF INCHES OF RAIN...WILL ISSUE A FLASH FLOOD WATCH
FOR THAT AREA FOR TONIGHT INTO FRIDAY MORNING. 925-850MB MOISTURE
TRANSPORT VECTORS REALLY CRANK UP OVER THE AREA THIS EVENING...THEN
BEGIN TO WANE ON FRIDAY MORNING. LATEST SREF POPS FOR GREATER THAN
AN INCH OF QPF SHOW THAT AT 70% OF MEMBERS PRODUCE MORE THAN AN
INCH OF QPF IN NW IA...SO THIS BACKS UP THE FLOOD WATCH. AS FOR
SEVERE THREAT THIS AFTERNOON/EVENING...STILL LOOKS VERY GOOD FAR
SOUTHEAST AND WOULD PLAN ON A TOR WATCH COMING OUT SOMETIME AROUND
300-400 PM CDT. WHILE CURRENT THINKING IS THAT THE 15% PROBABILITY
OF TOR INTO SUX SHOULD BE LOWER WITH WARM FRONT EXPECTED TO BE
FARTHER SOUTH INTO NEBRASKA...CANNOT COMPLETELY RULE OUT A TORNADO
IN NE NEBRASKA/NW IA. 0-1KM EHI EXCEEDS 2 AND OTHER IMPORTANT
PARAMETERS LOOK DECENT AS WELL...BUT MODELS FAIRLY CLUTTERED BY
CONVECTION SO ANALYSIS DIFFICULT.
OTHERWISE...MOST PRECIP SHOULD BE GONE BY LATE FRIDAY
MORNING...SETTING UP A COOL A BREEZY FRIDAY...THEN QUICKLY
RECOVERING TEMPS INTO MONDAY. ANOTHER DECENT WAVE SUGGESTED BY
MONDAY AND MAY NEED TO INCREASE POPS A BIT MONDAY NIGHT INTO
TUESDAY.
&&
.AVIATION...
INCREASING LOW LEVEL MOISTURE BEING DRAWN INTO THE AREA FROM THE
CENTRAL/SOUTHERN PLAINS MAY PRODUCE SOME MVFR CIGS LATER TONIGHT AT
ALL TAF SITES. CHANCE OF ELEVATED TSRA INCREASING ALONG THE MISSOURI
RIVER... INCLUDING AT KSUX...AFTER 08Z...THEN EXPANDING INTO THE
KFSD/KHON AREAS CLOSER TO 10Z.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR IAZ002-
IAZ003-IAZ012-IAZ013-IAZ014-IAZ020-IAZ021-IAZ022-IAZ031-
IAZ032.
MN...NONE.
NE...FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR NEZ013-
NEZ014.
SD...FLOOD WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR SDZ069-
SDZ070-SDZ071.
&&
08Hazardous weather outlook, Apr 6, 3:58 AM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 358 AM CDT THU APR 06 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 358 AM CDT THU APR 06 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS...MAINLY ALONG AND WEST OF THE JAMES VALLEY...WILL BE POSSIBLE THIS MORNING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF NICKELS. MUCH STRONGER STORMS WILL BE POSSIBLE THIS AFTERNOON OVER NORTHEAST NEBRASKA...NORTHWEST IOWA AND EXTREME SOUTHEAST SOUTH DAKOTA. THESE STORMS WILL BE CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND POSSIBLY AN ISOLATED TORNADO. THE BEST CHANCE FOR THESE STRONGER STORMS WILL BE FROM 400 PM CDT THROUGH 800 PM CDT. AREAS TO THE NORTH AND WEST OF HERE WILL SEE SOME POTENTIAL FOR FOR HAIL TO THE SIZE OF QUARTERS DURING THIS TIME. FLOODING... MINOR FLOODING WILL CONTINUE ALONG SOME RIVERS AND STREAMS FROM SOUTHEAST SOUTH DAKOTA...INTO NORTHWEST IOWA AND SOUTHWEST MINNESOTA. THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EVENING ACROSS THE AREA...BRINGING HEAVY RAIN TO MANY LOCATIONS. THE HEAVIEST RAIN...POSSIBLY REACHING TWO AND A HALF INCHES...SHOULD OCCUR ALONG AND SOUTH OF A YANKTON TO SPENCER IOWA LINE. THIS MAY EXACERBATE ANY ONGOING FLOODING OR POSSIBLY CREATE NEW FLOODING PROBLEMS. WIND AND FOG... NORTHEAST WINDS WILL INCREASE LATE THIS AFTERNOON AND EVENING...WITH SUSTAINED WINDS AROUND 30 MPH POSSIBLE AND GUSTS AS HIGH AS 40 MPH POSSIBLE. THE STRONGEST WINDS SHOULD OCCUR FROM ABOUT MIDNIGHT THROUGH NOON ON FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG NORTH TO NORTHEAST WINDS WILL DECREASE THROUGHOUT THE DAY ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 400 PM CDT ACROSS FAR SOUTHEAST SOUTH DAKOTA...NORTHEAST NEBRASK AND NORTHWEST IOWA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 08
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:39 AM CDT | Flood Watch | FSD | Clay, Union, Yankton | 25 hr |
| Apr 6, 3:56 PM CDT | Wind Advisory | FSD | Aurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 18 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.